MAUDE Adverse Event Report: ARTHREX, INC. POINTED REDUCTION FORCEPS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. POINTED REDUCTION FORCEPS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number POINTED REDUCTION FORCEPS
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2022 it was reported by a sales representative via sems that the tip of the ar-18700-45 bone forceps broke off while trying to reduce a lisfranc fx, haven¿t been able to find the top of the forceps but it¿s not in the patient.This was discovered during use in procedure on (b)(6) 2022.Additional information 1/25/2022 on (b)(6) 2022 it was reported by a sales representative via sems that the pointed reduction clamp tip broke off of the ar-18700-45 bone forceps while trying to reduce a lisfranc fx.The clamp was inside of the patient when it broke and fragment was not found.This was discovered during use in a tmt fusion on (b)(6) 2022.The surgeon used an x-ray however, still unable to locate the broken fragment.The case was completed by using a lobster claw.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual inspection identified that one of the tips of the forces had broken off.No damaged observed to the other tip.Device functioning showed device works as intended.The cause of this event is undetermined; however, the observed condition is most likely the result of user applied mechanical damage during use, such as through prying/leveraging and/or torquing the forceps.

Brand Name
POINTED REDUCTION FORCEPS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13472351
Report Number1220246-2022-04436
Device Sequence Number1714192
Product Code LXH
UDI-Device Identifier00888867317949
UDI-Public00888867317949
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPOINTED REDUCTION FORCEPS
Device Catalogue NumberAR-18700-45
Device Lot Number6671931
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown